Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NoTanSuperman

Setting myself up to fail?

I like to lift weights, right? But I haven't been lifting really intense or taking protein powder since starting Accutane. My derm said that these were big no-no's for a bunch of reasons.

The minute I get off though I plan on hitting the weights hard and gaining about 30 more pounds. I know there is a chance that gaining this weight (even though it will be lean muscle mass) will cause my hormones to be all out-of-whack...... thus leading to many potentially devastating breakouts.

So, what I am asking is..... after finally getting off Accutane at the end of June and being clear(hopefully), will I just be setting myself up for failure if I go on an intense weight lifting regimen? It's not actual lifting I'm worried about. It's what wil be going on inside my body hormone-wise that I'm fretting about. Please try to help me out if you can! I'm asking my derm the same thing on Monday.

Share this post


Link to post
Share on other sites

I think you will be fine so long as you aren't having huge amounts of dextrose or something similar in your post workout shake. I find that after accutane creatine now breaks me out. It never used to but go figure...

It probably is good advice to go easy on the weights while your on tane. I know if you have been training a long time you get used to the weights and your not likely to cause an injury. but in the space of about 5 years i badly injured my shoulder once and if you were to do this on accutane you would be fucked...

If anything it will be your diet like you said, so you can control this. Limit dairy, limit sugars, complex carbs will be fine. Whey protein is fine for most people....

You also mention about the increase in test and GH. These increases aren't chronic after a workout session, they are only acute changes for a few hours after you workout. Heavy resistance training is also very anti inflammatory, so if you have inflammatory acne i would say it is very unlikely to do any damage to your skin.

Share this post


Link to post
Share on other sites

i was in the same exact boat as you. i took finished accutane a year ago and when i was done i weighed 155 lbs. i lifted over the summer and gained about 25. did the whole bulking thing with protein shakes and 6 meals a day. i now weigh about 175 and my acne is barely there. during the lifting never had breakouts.

all i gotta say is everyone is different. we all got our little things that set it off.

Share this post


Link to post
Share on other sites

Big thank you to Lamarr1986 and K-Fed.

Yall (yeah, i'm from the South) were right. My derm basically said the same thing. She said it varies from person to person. Guess what..... she took me off the Tane today!

When should I start working out again?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×